Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 1, 2006, 2:12 PM CDT for Montgomery County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 1, 2006, 7:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 011918
FFWLSX
MOC139-020015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CDT THU JUN 1 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 715 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM COMPLEX CENTERED OVER INTERSTATE
70 FROM WILLIAMSBURB EAST TO JUST WEST OF WARRENTON. THESE STORMS
ARE MOVING VERY SLOWLY TO THE EASTACROSS THE WARNED AREA.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING WELLSVILLE...MONTGOMERY CITY...BUELL...HIGH HILL...
JONESBURG AND BELLFLOWER.
RAINFALL TOTALS WILL REACH 2 TO NEARLY 4 INCHES OF RAIN BETWEEN
NOW AND 400 PM THIS AFTERNOON. INTERSTATE 70 MAY BE SUSCEPTIBLE
TO FLOODING AND SECONDARY ROADS AND FLOOD-PRONE AREAS WILL BE
EVEN MORE LIKELY TO HAVE PROBLEMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3871 9166 3873 9144 3884 9145 3886 9128
3914 9128 3915 9162
$$
PEDIGO2 follow-up statements
000
WGUS73 KLSX 012247
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT THU JUN 1 2006
MOC139-020015-
MONTGOMERY MO-
545 PM CDT THU JUN 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
MONTGOMERY COUNTY...
AT 542 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THERE
WAS STILL A POTENTIALLY DANGEROUS AMOUNT OF WATER ON SOME ROADS IN
THE COUNTY. WHILE THE HEAVY RAIN HAS ENDED...THIS WATER COULD STILL
TAKE SOME TIME TO DRAIN INTO AREA STREAMS AND RIVERS WHICH ARE
ALREADY SWOLLEN FROM THE RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLSVILLE...
NEW FLORENCE...MONTGOMERY CITY...BELL AND BELLFLOWER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3871 9166 3873 9144 3884 9145 3886 9128
3914 9128 3915 9162
$$
CARNEY000
WGUS73 KLSX 020021
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT THU JUN 1 2006
MOC139-020026-
MONTGOMERY MO-
716 PM CDT THU JUN 1 2006
...THE FLASH FLOOD WARNING FOR MONTGOMERY COUNTY EXPIRED AT 715 PM
CDT...
LOCAL LAW ENFORCEMENT OFFICIALS INDICATE THAT FLOODING IS NO LONGER
OCCURRING AND THE HIGH WATER HAS RECEDED. THUS THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
LOW WATER CROSSINGS SHOULD STILL BE APPROACHED WITH CAUTION AND
AVOIDED IF COVERED BY ANY WATER AT ALL.
IN ADDITION...CHILDREN SHOULD NOT BE ALLOWED TO PLAY IN OR NEAR
CREEKS AND STREAMS WITH FAST FLOWING WATER.
LAT...LON 3871 9166 3873 9144 3884 9145 3886 9128
3914 9128 3915 9162
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 5:35 AM CDT, 8 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 5:35 AM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 535 AM CDT THU JUN 1 2006 .DISCUSSION... CONVECTION MAINLY OVR THE NRN PTN OF THE CWA ATTM N OF WK SFC WV NR COU ALONG VRY ILL DEFINED CDFNT. ANOTHER AREA OF CONVECTION OVR THE ERN PTN OF THE CWA THAT SHOULD PUSH E OF THE CWA BFR 12Z THU. SHRTWV TROF CURRENTLY EXTDG FM MN SW THRU N CNTRL NEBRASKA WL MOV SEWD THRU MO THIS AFTN AND TGT. THIS FEATURE WILL FINALLY PUSH THE WK CDFNT AND SFC WV SE OF THE CWA BY TGT ENDING THE CHC OF CONVECTION. BEST CONVECTIVE POTENTIAL SHOULD PUSH SEWD THRU THE CWA TDA...AND WILL PROBABLY INCLUDE LOW CHC POPS OVR THE EXTREME ERN AND SRN PTN OF THE CWA THIS EVNG. WILL GO BLW PERSISTANCE ON MAX TEMPS TDA WITH CLOUD CVR...PCPN AND WK LOW LVL CAA MAINLY OVR THE NRN AND WRN PTN OF THE CWA LTR TDA BHND THE 850 MB TROF. SHOULD ALSO HAVE DCRSG CLOUDINESS TGT BHND THE MID-UPR LVL SHRTWV TROF AND AS DRIER LOW LVL AIR FILTERS SEWD THRU THE CWA AS SFC/850 MB RDG BLDS EWD INTO THE REGION. PLAN TO LEAVE FCST DRY FRI AND FRI NGT...ALTHOUGH MDLS DO SHOW NW FLOW SHRTWVS DROPPING SEWD THRU THE GRT LKS INTO THE OH AND TN VLY REGIONS. IT APRS THAT THE PCPN SHOULD REMAIN E OF THE CWA WITH A LACK OF LOW-MID LVL MOISTURE OVR THE CWA TO SUPPORT PCPN PLUS ONLY WK FRCG. NAM MDL DEPICTS WAA TYPE CONVECTION ON SAT AND SAT NGT ON THE BACKSIDE OF THE SFC RDG...BUT THIS WILL LIKELY REMAIN W OF THE CWA. GKS && .AVIATION... FOR THE 12Z TAFS... A WEAK COLD FRONT EXTDG FROM NEAR KMTO TO NR KCOU WL PUSH SWD TODAY AS A WEAK UPPER LEVEL STORM SYSTEM MOVES ACROSS MO/IL. THIS SHOULD SUPPLY ENOUGH FORCING TO PRODUCE SHRA THRU 15Z AT KUIN AND 19Z AT KSTL/KSUS. AMOUNT OF INSTABILITY AVAILABLE THIS MORNING IS LIMITED...SO HAVE NOT INCLUDED IN THE TAFS AS EXPECTED AREAL COVERAGE WILL BE SCT. EXPECT A SHORT PERIOD OF LIFR AT KCOU/KUIN AS CIGS HAVE BEEN IN THE 004-008 RANGE MOST OF THE NIGHT OVER PARTS OF CNTRL/NERN MO AND W CNTRL IL. CIGS WILL BECOME VFR LATER THIS MORNING/AFTN AS DRY AIR WORKS INTO THE LOW LEVELS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 5:58 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 558 AM CDT THU JUN 1 2006 ILZ058>060-064-065-095>100-102-MOZ018-019-026-027-034>036-041-042- 047>052-059>065-072-073-084-099-021100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST. LOUIS- ST. LOUIS CITY-WARREN-WASHINGTON- 558 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. SOME OF THESE STORMS MAY PRODUCE VERY HEAVY RAINFALL AND POSSIBLY SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ069-070-074-079-101-MOZ074-075-085-021100- CLINTON IL-MADISON-MARION IL-RANDOLPH IL-ST. CLAIR IL- ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON IL- 558 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS COLD FRONT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SOME OF THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT. GKS
In the hours before
Special weather statement, Jun 1, 12:36 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1236 PM CDT THU JUN 1 2006 MOZ061-011830- ST CHARLES- 1236 PM CDT THU JUN 1 2006 AT 1235 PM...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN ST. CHARLES COUNTY...ABOUT 3 MILES NORTHWEST OF ST. PAUL. THIS STORM IS MOVING SOUTHEAST AT 10 TO 20 MPH...AND WILL BE AFFECTING ST. PAUL....KAMPSVILLE...AND THE ST. CHARLES AREA BETWEEN 1235 PM AND 130 PM. HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 30 TO 45 MPH WILL BE POSSIBLE WITH THE STORMS PASSAGE. TRUETT
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.